MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 75496545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent posterior open reduction bone graft fusion and internal fixation due to l4 vertebral spondylolisthesis.Intra-op, bone screw critical wall broke.The product came in contact with the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection did not reveal any bends in the break off tabs of the screw.The threads of the bone screw have been damaged consistent with the break off screw being threaded at an angle.The angle of the set screw may have caused one of the break off tabs to protrude outward.This type of damage is consistent with thread damage from misalignment of the set screw.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8539204
Report Number1030489-2019-00461
Device Sequence Number2458486
Product Code KWP
UDI-Device Identifier00885074135205
UDI-Public00885074135205
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75496545
Device Lot Number0633057W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date07/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR